4th vaping death reported in Indiana, CDC narrows possible causes

News

File Image (Photo By Getty Images)

This is an archived article and the information in the article may be outdated. Please look at the time stamp on the story to see when it was last updated.

INDIANAPOLIS, Ind. — The Indiana State Department of Health (ISDH) has reported another death related to vaping.

This brings the total number of vaping-related deaths in Indiana to four since September 6.

The news comes in the wake of a breakthrough in research reported by the US Centers for Disease Control and Prevention (CDC) officials last week.

The CDC announcement said Vitamin E acetate, in combination with THC, may be to blame for a national outbreak of e-cigarette-related lung injuries that’s linked to dozens of deaths.

“This does not rule out other possible ingredients. There may be more than one cause,” added a CDC official.

The CDC has developed a webpage that has resources for the public, healthcare providers and health departments.

The ISDH said the majority of the cases have been reported among people aged 16-29, with symptoms including:

  • Cough, shortness of breath or chest pain
  • Nausea, vomiting or diarrhea
  • Fatigue, fever or abdominal pain

The CDC says people should consider refraining from vaping, especially with products including THC. Those who vape nicotine to quit cigarette smoking should not return to cigarettes.

Most Popular

Latest News

More News